MAUDE Adverse Event Report: ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB

ALERE SCARBOROUGH INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO; IVD FOR HIV AG/AB
Catalog Number 7D2649
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot 160904 with the following internal whole blood and serum/plasma control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 160904 were reviewed.This lot met the required release specifications.A review of the complaints reported false positive or unconfirmed false positive related to lot number 160904 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.Additional investigation revealed that the customer was not following label instructions for performing the alere determine hiv ½ ag/ab combo test.There were issues identified in the sample collection and application and issues with the addition of the chase buffer which can be associated with false results (negative and positive).The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
This report represents 1 of 7 (b)(6) alere determine hiv 1/2 ag/ab combo patient results (fingerstick whole blood) reported from a customer to an alere representative.(b)(6) were confirmed (b)(6) by a 4th generation (b)(6) test.There is insufficient information to determine if a malfunction occurred.The patient(s) gender, pregnancy status, treatment and patient outcome were unknown.The date(s) of occurrence are unknown.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4); however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted february 26th to march 2nd, 2018 at alere (b)(4).

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV AG/AB
Manufacturer (Section D)
ALERE SCARBOROUGH INC.
10 southgate road
scarborough ME 04074
MDR Report Key7602314
Report Number1221359-2018-00429
Device Sequence Number10817392
Product Code MZF
UDI-Device Identifier07290015003742
UDI-Public(01)07290015003742(17)180127(10)160904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2018
Device Catalogue Number7D2649
Device Lot Number160904
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1